# SDR 20010420CW014

- Difficulty date: March 23, 2001
- Submitted: April 20, 2001
- Operation: Air carrier
- Aircraft: N417AL
- Make and model: Bell 407
- Aircraft serial: 53054
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Part serial: F992023
- Condition: Damaged
- Location: T/R Driveshaft
- Part time: 5,418 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON THE 2ND SHUT DOWN OF THE DAY, LOUD NOISES AND EXCESSIVE VIBRATION WERE NOTED.  FORWARD BEARING ON THE NR 2 TAILROTOR DRIVESHAFT, (OIL COOLER BLOWER) HAD AN UNCONTAINED FAILURE.  BLOWER DECK AND SUPPORTING STRUCTURE CRACKED AFT ENGINE FIREWALL AND IMPELLER HOUSING.
